MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT

MEDICAL COMPONENTS, INC. 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT
Model Number MR17035201
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter inserted on (b)(6) 2021, showed externalization of approximately 4cm and rupture with medication overflow on (b)(6) 2021, evidenced during dressing.
 
Additional Manufacturer Narrative
The 5f pro-picc was returned for evaluation.Visual inspection confirms the complaint as there is a lumen burst at the 2cm mark and another near the 12 cm mark.A guidewire was inserted from the distal end of both lumens and a great deal of dried blood and tissue was removed.The guidewire was then inserted into the white luer and advanced only to the point of the 2 cm burst.Forcing the advancement of the guidewire produced dried blood and tissue through the burst hole.The guidewire was then inserted into the purple luer and that advanced only to the 12 cm burst.Again forcing advancement of the guidewire produced dried blood and tissue through the burst hole.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specifications with no non-conformances or abnormalities.The inspection process includes a 100% leak test at the very end of the manufacture process that would have detected a leak or a weak spot if it existed at the time of manufacture.A definitive root cause cannot be determined but is not likely manufacture related.It is possible that flushing against resistance may have contributed to the lumen bursts.The instructions for use (ifu) contains the following information: occluded/partially occluded catheter - if resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Warning: do not flush against resistance.*if the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5FX55CM DUAL PRO PICC CT-BASIC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12210242
Report Number2518902-2021-00048
Device Sequence Number11722308
Product Code LJS
UDI-Device Identifier00884908033250
UDI-Public884908033250
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/03/2025
Device Model NumberMR17035201
Device Catalogue NumberMR17035201
Device Lot NumberMPNH080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight110